Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 75, NWS Gray, ME

December 9, 2012

NWS Gray, ME issued this small craft advisory at Dec 9, 2012, 3:27 PM EST. It took effect at Dec 10, 2012, 12:00 AM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 3:27 PM EST (20:27 UTC)
In effect from
Dec 10, 2012, 12:00 AM EST
Expired
Dec 11, 2012, 6:00 PM EST
In force
42 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 10:14 AM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Dec 9, 10:14 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1014 AM EST SUN DEC 9 2012

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL NOSE INTO THE AREA TODAY WITH DRIER
AIR. LOW PRESSURE WILL APPROACH FROM THE MIDWEST TONIGHT, BRINGING
A WINTRY MIX OF PRECIPITATION TO AREAS AWAY FROM THE COAST. THE
LOW WILL TRACK DOWN THE SAINT LAWRENCE VALLEY ON MONDAY AND PULL A
COLD FRONT ACROSS THE AREA MONDAY NIGHT. HIGH PRESSURE WILL
DOMINATE THE WEATHER TUESDAY NIGHT THROUGH FRIDAY. A COLD FRONT
WILL CROSS NEW ENGLAND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1000 AM UPDATE...TWEAKED TEMPERATURES BASED ON CURRENT OBS AND
TRENDS AND ALSO TWEAKED SKY COVER BASED ON CURRENT VISIBLE
IMAGERY.

645 AM...ONLY MINOR COSMETIC CHANGES TO 1ST PERIOD GRIDS FOR THIS
ESTF UPDATE.

PREV DISC...
AT 07Z...A 1007 MILLIBAR LOW WAS VICINITY OF THE GASPE PENINSULA
WITH TRAILING COLD FRONT THROUGH EASTERN NEW ENGLAND. AN AREA OF
HIGH PRESSURE WAS OVER ONTARIO PROVINCE. THE WIDESPREAD CLOUD ON
GOES IMAGERY WILL LINGER SEVERAL MORE HOURS BEFORE DEVELOPING
DOWNSLOPE FLOW...POST COLD FROPA...TAKES HOLD AND SKIES BEGIN TO
CLEAR WITH THE EXCEPTION OF THE HIGHER TERRAIN. THE MOUNTAINS AND
FOOTHILLS WILL SEE SOME LINGERING UPSLOPE CLOUDS THIS MORNING AND
A FEW SPRINKLES OR FLURRIES DEPENDENT ON BOUNDARY LAYER TEMPERATURES.
DAYTIME HIGHS TODAY WILL RANGE FROM 30S IN THE MOUNTAINS TO THE
40S ELSEWHERE. THE SURFACE HIGH OVER ONTARIO WILL BRIEFLY NOSE
INTO THE AREA TODAY BEFORE RETREATING INTO THE MARITIMES BY
EVENING.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
CLOUDS SHOULD INCREASE QUICKLY FROM SOUTHWEST TO NORTHEAST THIS
EVENING IN DEVELOPING WARM AIR ADVECTION PATTERN. THE NUMERICALS
HAVE TRENDED A BIT WARMER...AND CONSEQUENTLY WE SHOULD SEE LESS
FREEZING AND FROZEN PRECIPITATION AND MORE LIQUID...ESPECIALLY
ACROSS SOUTHERN SECTIONS. WE WILL BE QUITE MILD TODAY ACROSS
COASTAL AND SOUTHERN SECTIONS AND IF CLOUDS CAP THE COOLING EARLY
ENOUGH THIS EVENING COULD SEE ALL LIQUID THERE. FOR CENTRAL AND
NORTHERN NEW HAMPSHIRE...AND WESTERN MAINE MOUNTAINS AND
FOOTHILLS...THERE WILL LIKELY BE SEVERAL HOURS OF SNOW/SLEET AND
FREEZING RAIN OVERNIGHT/MONDAY AM TIME FRAME BEFORE THE COLUMN
WARMS SUFFICIENTLY FOR A CHANGEOVER TO RAIN. THERE IS A
POSSIBILITY THAT EXTREME NORTHERN SECTIONS OF THE FA (NAMELY
SOMERSET COUNTY) SEES POCKETS OF FREEZING RAIN LINGER INTO THE
AFTERNOON HOURS ON MONDAY. I WENT CONSERVATIVE FOR HIGH
TEMPERATURES ON MONDAY...AS THE SURFACE LOW PASSES DOWN THE SAINT
LAWRENCE AND THE SURFACE WARM FRONT LIKELY GETS HUNG UP OVER FAR
SOUTHERN AND COASTAL SECTIONS PRODUCING A 20 DEGREE GRADIENT IN
HIGH TEMPERATURES.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A COLD FRONT WILL MOVE THROUGH VERY EARLY TUESDAY MORNING.
PRECIPITATION WILL BE SNOW OR MIXED OVER THE MOUNTAINS WITH RAIN
FARTHER SOUTH. AS THE COLDER AIR ADVANCES SOUTH BEHIND THE FRONT
SNOW WILL AS WELL...HOWEVER PRECIPITATION SHOULD BE ENDING AS THIS
OCCURS (AROUND DAYBREAK). SNOW AMOUNTS SHOULD TOTAL JUST A COUPLE
INCHES OVER THE MOUNTAINS AND FOOTHILLS.

LOW PRESSURE WILL MOVE AWAY LATER IN THE DAY TUESDAY WITH A STRONG
PRESSURE GRADIENT IN PLACE. THIS WILL TRANSLATE INTO GUSTY NW
WINDS. SKIES WILL BEGIN TO CLEAR OUT...ESPECIALLY OVER THE COASTAL
PLAIN. THE NEXT COUPLE OF DAYS LOOK COLD...ESPECIALLY OVER THE
MOUNTAINS AS OVERNIGHT LOWS TUESDAY AND WEDNESDAY NIGHTS DROP INTO
THE SINGLE DIGITS WITH TEENS/LOWER 20S ELSEWHERE. WE REMAIN
PRECIPITATION FREE WEDNESDAY THROUGH SATURDAY SAVE FOR THE
POSSIBILITY OF A FEW LIGHT SNOW SHOWERS OVER FAR NORTHERN
COOS/OXFORD/FRANKLIN/ SOMERSET COUNTIES AS NORTHERN STREAM
DISTURBANCES BRUSH THE REGION. NEXT WEEKEND A FAST MOVING OPEN
WAVE PUSHES A COLD FRONT THROUGH BRINGING A FEW SHOWERS TO
NORTHERN NEW ENGLAND.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH MONDAY/...IFR OR LOWER CONDITIONS THROUGH
12Z...THEN IMPROVING TO VFR THROUGHOUT. CONDITIONS ONCE AGAIN
LOWER TO IFR AS SUNDAY NIGHT PROGRESSES DUE TO SNOW AND MIXED
PRECIPITATION. IFR CONDITIONS CONTINUE ON MONDAY.

LONG TERM...VFR CONDITIONS PREVAILING TUESDAY THROUGH THURSDAY.
GUSTY NW WINDS ARE LIKELY TUESDAY.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/...SCA CONDITIONS SHOULD DEVELOP BY
MONDAY MORNING IN ADVANCE OF NEXT STORM SYSTEM.

LONG TERM...WAVES WILL REMAIN ABOVE 5 FT THROUGH TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...KISTNER
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Dec 9, 3:02 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
302 AM EST SUN DEC 9 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-100815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
302 AM EST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOULD DEVELOP FROM WEST TO EAST ACROSS THE AREA THIS
EVENING. THE SNOW IS THEN EXPECTED TO CHANGE TO RAIN ALONG THE
COAST NOT TOO LONG AFTER STARTING. HOWEVER...ACROSS THE
INTERIOR...A CHANGE TO A SNOW...SLEET...FREEZING RAIN MIX IS
LIKELY THROUGH EARLY MONDAY MORNING WHICH WILL ALLOW FOR SOME
SLIPPERY SPOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SNOW...SLEET...FREEZING RAIN MIX IS LIKELY THROUGH EARLY MONDAY
MORNING WHICH WILL ALLOW FOR SOME SLIPPERY SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-100815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
302 AM EST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:38 PM ESTWinter Storm WarningGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset26 hr
Dec 9, 3:38 PM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Waldo, York23 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.